MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: age/date of birth: unknown.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Customer reported that the patient experienced unexpected postop refraction/not optimal vision post-implant of an intraocular lens (iol).The iol was explanted from the patient's left eye.The incision was not enlarged.The outcome does not significantly interfere with activities of daily life, and the patient has recovered.No further information was provided.
 
Additional Manufacturer Narrative
Correction: in the initial medwatch# 9614546-2020-00440, section d4 reported zct300.It is updated to zct600.Additional information: device evaluation: product testing could not be performed as the product was not returned.The reported event could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: based on the investigation, no product deficiency was identified.Correction: in the initial medwatch# 9614546-2020-00440, section d4 reported zct300.It is updated to zct600.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 1/06/2021.Section h3: device returned to manufacturer: yes.Device evaluation: the product was subsequently returned to the manufacturing site for evaluation.The complaint lens was received stuck to the inside of an opened inner pouch.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, and the lens cut in half, which is consistent with a lens that was handled during explant.Furthermore, fibers were observed on the lens, which can be attributed to receiving the lens stuck to paper side of the opened inner pouch it was received.Based on the return condition of the lens, no further product evaluation could be performed and no product deficiency could be identified.The reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10609879
Report Number9614546-2020-00440
Device Sequence Number14049838
Product Code HQL
UDI-Device Identifier05050474604209
UDI-Public(01)05050474604209(17)230607
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2023
Device Model NumberZCT600
Device Catalogue NumberZCT600U220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer11/12/2020
01/19/2021
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/17/2020
02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;